Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 9, 2001, 4:48 PM MDT for Laramie County, Wyoming. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2001, 4:48 PM MDT (22:48 UTC)
- Expired
- Jun 9, 2001, 5:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 3 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -424 J/kg
- Mixed-layer LCL
- 2745 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400 WUUS55 KCYS 092249 SVRCYS WYC021-092315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 448 PM MDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 515 PM MDT * AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE CITY OF CHEYENNE MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOVING INTO OPEN AREAS EAST OF CHEYENNE STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEAST WYOMING. LAT...LON 4116 10506 4103 10489 4107 10445 4132 10477 $$ BANN WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:25 PM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 9, 2:25 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT SAT JUN 9 2001 TWO S/WV TROFS EVIDENT OVER WY ON WV IMAGERY...ONE OVR SOUTH-CENTRAL PARTS OF THE STATE AND ANOTHER OVR NRN PARTS OF WY. CONVECTION DVLPG OVR NRN/WRN PARTS OF THE FA IN ADVANCE OF SAID WAVES. BELIEVE BEST SVR THREAT THIS EVENING WL BE ALONG/EAST OF LOW LVL MSTR GRADIENT FROM ERN WY INTO THE NRN PANHANDLE. WL PUT HIGHEST POPS OVER NRN ZONES CLOSER TO JET DYNAMICS AND NRN S/WV ENERGY. GOOD DRYING ON WV IMAGERY BEHIND LAST S/WV TROF...AND THIS DRIER AIR SHOULD MOVE INTO THE FA LATER TONIGHT AND SUN. LESS INSTABILITY AND MSTR ON SUN...ALONG W/ CONTINUED WARM MID LVL TEMPS...SHOULD LIMIT CONVECTION TO ISOLD OVER ERN AREAS. H7 TEMPS WITHIN 1-2 DEGC OF TODAY...SO WOULD EXPECT HIGHS TO BE SIMILAR. AS SFC LOW MOVES INTO SD SUNDAY NIGHT...IT HELPS TO BRING A WEAK COOL FRONT ACRS THE AREA. W/ WK MID LVL CAA ON MON...HIGH TEMPS WL BE 1-2 CATEGORIES LOWER THAN THE PAST FEW DAYS. LOW LVL MSTR INCR/S OVR ERN AREAS ON MON AS RETURN FLOW ADVECTS HIGHER H8 DWPTS W/NW INTO THE SRN PANHANDLE AND SOUTHEAST WYOMING. THIS WL RESULT IN SLIGHTLY HIGHER SHWR/TSTM CHANCES. .EXTENDED DISCUSSION... RATHER ACTIVE PATTERN. A CLOSED UPPER LOW WILL MOVE EAST ALONG THE CANADIAN BORDER TUE THROUGH THU. WITH GENERAL TROFFINESS OVER SOUTHEAST WY AND THE NEB PANHANDLE...PRECIPITATION IS POSSIBLE TUE THROUGH THU. A SHORTWAVE TRAILING THE UPPER LOW WILL PUSH A VIGOROUS COLD FRONT THROUGH THE REGION WED. THU WILL BE CHILLY FOR THIS TIME OF YEAR. HEIGHTS AND THICKNESS VALUES WILL INCREASE FRI INTO SAT ALTHOUGH THE REGIME WILL REMAIN RATHER UNSETTLED WITH A CONTINUING CHANCE OF PRECIPITATION. .CYS... WY...NONE. NE...NONE. JK/JMR
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.